Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Des Moines, IA

June 16, 20146 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 16, 2014, 6:35 PM CDT for 6 counties in Iowa. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 6:35 PM CDT (23:35 UTC)
Expired
Jun 17, 2014, 3:30 AM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:55 PM CDTFLASH FLOODHampton, IAAT LEAST 6 IN OF WATER FLOWING ACROSS PORTIONS OF IA HWY 3 IN THE HAMPTON AREA. FLOODING OF AG FIELDS WITH RUNOFF APPROACHING ROADS AND HIGHWAYS.
Jun 16, 8:00 PM CDTHEAVY RAIN 2.85Hampton, IAEVENT TOTAL FOR TODAY THUS FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS53 KDMX 162335
FFWDMX
IAC033-069-081-189-195-197-170230-
/O.NEW.KDMX.FF.W.0014.140616T2335Z-140617T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  WORTH COUNTY IN NORTH CENTRAL IOWA...
  HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 930 PM CDT
    
* AT 632 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS 
  WITH HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. ADDITIONAL 
  THUNDERSTORMS WERE APPROACHING THE WARNED AREA FROM THE WEST. 
  THESE STORMS ARE CAPABLE OF PRODUCING AS MUCH AS 2 INCHES OF RAIN 
  PER HOUR. ALTHOUGH NO FLASH FLOODING HAS YET BEEN REPORTED...HEAVY 
  RAINFALL FROM THESE STORMS IS EXPECTED TO LEAD TO FLASH FLOODING 
  THIS EVENING AND TONIGHT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MASON CITY...HAMPTON...FOREST CITY...GARNER...CLARION...
  NORTHWOOD...BELMOND...LAKE MILLS...BRITT...MANLY...SHEFFIELD...
  ROCKWELL...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...EAGLE
  LAKE...RICE LAKE...ELM LAKE...BUFFALO CENTER...VENTURA AND KANAWHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4269 9303 4270 9397 4350 9397 4350 9303

$$

ZOGG
2 follow-up statements
589 
WGUS73 KDMX 170032
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
732 PM CDT MON JUN 16 2014

IAC033-069-081-189-195-197-170230-
/O.CON.KDMX.FF.W.0014.000000T0000Z-140617T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IA-WINNEBAGO IA-WORTH IA-HANCOCK IA-WRIGHT IA-
CERRO GORDO IA-
732 PM CDT MON JUN 16 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
FRANKLIN...WINNEBAGO...WORTH...HANCOCK...NORTHERN WRIGHT AND CERRO
GORDO COUNTIES...

AT 730 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS 
WITH HEAVY RAIN MOVING ACROSS SOUTHERN PORTIONS OF THE WARNED AREA. 
RADAR ESTIMATES THAT 2 TO 2 1/2 INCHES OF RAIN HAS ALREADY 
FALLEN...WITH THE HEAVIEST RAINFALL AMOUNTS SOUTH OF A LINE THROUGH 
BRITT AND THORNTON. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE 
EXPECTED TO MOVE INTO THE WARNED AREA THE REST OF THIS EVENING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MASON 
CITY...HAMPTON...FOREST CITY...GARNER...CLARION...NORTHWOOD... 
BELMOND...LAKE MILLS...BRITT...MANLY...SHEFFIELD...ROCKWELL...CLEAR 
LAKE...MASON CITY MUNICIPAL AIRPORT...EAGLE LAKE...RICE LAKE...ELM 
LAKE...BUFFALO CENTER...VENTURA AND KANAWHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4269 9303 4270 9397 4350 9397 4350 9303

$$

ZOGG
207 
WGUS53 KDMX 170202
FFWDMX
IAC033-069-081-189-195-197-170830-
/O.EXT.KDMX.FF.W.0014.000000T0000Z-140617T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  WORTH COUNTY IN NORTH CENTRAL IOWA...
  HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 330 AM CDT TUESDAY
    
* AT 901 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS 
  WITH HEAVY RAINFALL APPROACHING THE WARNED AREA FROM THE WEST. A 
  PROLONGED PERIOD OF THUNDERSTORMS WITH MODERATE TO LOCALLY HEAVY 
  RAINFALL IS EXPECTED OVERNIGHT...WHICH HAS PROMPTED TO EXTENSION 
  OF THE WARNING. THIS ADDITIONAL RAINFALL WILL PROLONG THE THREAT 
  OF FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MASON CITY...HAMPTON...FOREST CITY...GARNER...CLARION...
  NORTHWOOD...BELMOND...LAKE MILLS...BRITT...MANLY...SHEFFIELD...
  ROCKWELL...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...EAGLE
  LAKE...RICE LAKE...ELM LAKE...BUFFALO CENTER...VENTURA AND KANAWHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4269 9303 4270 9397 4350 9397 4350 9303

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:17 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 16, 3:17 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SENR IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...16/18Z
ISSUED AT 108 PM CDT MON JUN 16 2014

CONDITIONS GENERALLY REMAINING VFR AT THE TAF SITES THIS
AFTERNOON. BAND OF MVFR CIGS NEAR THE WARM FRONT THE ONLY
EXCEPTION. AREAS OF THUNDERSTORMS OVER NORTHWEST IA WILL
EXIT...WITH NEXT ROUND MOVING SOUTHEAST OUT OF SD. THIS WILL ROLL
ACROSS THE TAF SITES TONIGHT AND TRIED TO TIME IFR CONDITIONS
WITH THE PASSAGE OF THE AREA. GUSTY WLY WINDS ON TUE WITH VFR
THROUGH THE DAY.

OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS UNDER BUILDING RIDGE ALOFT. CONDITIONS WILL BE VFR THROUGH
THE MOST PART OUTSIDE OF THUNDERSTORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...MS JUN 14
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 16, 6:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             HUMBOLDT                42.72N 94.22W
06/16/2014  E0.75 INCH       HUMBOLDT           IA   TRAINED SPOTTER

0607 PM     HAIL             4 W HUMBOLDT            42.72N 94.30W
06/16/2014  E1.75 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

MS JUN 14
Local storm report, Jun 16, 6:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     SW ALGONA               43.07N 94.23W
06/16/2014  E50 MPH          KOSSUTH            IA   TRAINED SPOTTER

            PEA HAIL AND SMALL BRANCHES DOWN.

&&

MS JUN 14
Local storm report, Jun 16, 6:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             NNE GRAETTINGER         43.24N 94.75W
06/16/2014  E0.88 INCH       PALO ALTO          IA   TRAINED SPOTTER

0611 PM     HAIL             RUTLAND                 42.76N 94.29W
06/16/2014  E1.75 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

MS JUN 14
Local storm report, Jun 16, 6:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
06/16/2014  M62 MPH          KOSSUTH            IA   AWOS

&&

MS JUN 14
Local storm report, Jun 16, 6:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             GILMORE CITY            42.73N 94.46W
06/16/2014  E1.00 INCH       POCAHONTAS         IA   TRAINED SPOTTER

&&

MS JUN 14
Local storm report, Jun 16, 6:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             6 N HUMBOLDT            42.81N 94.22W
06/16/2014  M4.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            HAIL MEASURDEC 3.5 INCHES IN DIAMETER

&&

MS JUN 14

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:00 PM CDTSpecial Weather StatementDMXCrawford45 min
Jun 16, 1:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford68 min
Jun 16, 1:13 PM CDTSevere Thunderstorm WarningDMXSac32 min
Jun 16, 2:57 PM CDTSpecial Weather StatementDMXJasper63 min
Jun 16, 3:28 PM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more12 hr
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningDMXEmmet43 min
Jun 16, 5:09 PM CDTFlash Flood WarningDMXEmmet, Kossuth, Palo Alto6 hr
Jun 16, 5:11 PM CDTTornado WarningDMXEmmet, Kossuth34 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas62 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningDMXKossuth62 min
Jun 16, 5:33 PM CDTTornado WarningDMXPalo Alto42 min
Jun 16, 5:46 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright59 min
Jun 16, 5:51 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago, Worth54 min
Jun 16, 5:56 PM CDTTornado WarningDMXKossuth, Palo Alto34 min
Jun 16, 6:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright64 min
Jun 16, 6:33 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min
Jun 16, 6:33 PM CDTTornado WarningDMXCerro Gordo, Hancock, Worth27 min
Jun 16, 6:36 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas24 min
Jun 16, 6:43 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Worth47 min
Jun 16, 6:49 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Worth26 min
Jun 16, 6:53 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Franklin, Hancock, Wright37 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin34 min

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.